Alert archive / Montana / Wind Advisories in 2007

Wind Advisory 8, NWS Billings, MT

March 2, 2007Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Mar 2, 2007, 3:10 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Mar 3, 2007, 2:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 3:10 AM MST (10:10 UTC)
In effect from
Mar 3, 2007, 2:00 AM MST
Expired
Mar 3, 2007, 3:13 PM MST
In force
13 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2007-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2007-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 021010
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
310 AM MST FRI MAR 2 2007

.UPPER LEVEL WINDS WILL INCREASE AS A RIDGE OF HIGH PRESSURE ALOFT
BUILDS INTO THE AREA LATE TONIGHT AND SATURDAY. THIS WILL CREATE
FAVORABLE CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND
STILLWATER RIVER VALLEYS...MAINLY IN THE LIVINGSTON AND NYE AREAS. 

MTZ065-021900-
/O.NEW.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
310 AM MST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO 60
MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE DAY
SATURDAY...BEFORE DECREASING SATURDAY EVENING. 

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.



$$

MTZ066-021900-
/O.NEW.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
310 AM MST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY. 

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER
AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED
FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY
LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER
CREEK ROAD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
6 follow-up statements
000 
WWUS75 KBYZ 021542
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
842 AM MST FRI MAR 2 2007

.UPPER LEVEL WINDS WILL INCREASE AS A RIDGE OF HIGH PRESSURE
ALOFT BUILDS INTO THE AREA LATE TONIGHT AND SATURDAY. THIS WILL
CREATE FAVORABLE CONDITIONS FOR STRONG WINDS IN THE UPPER
YELLOWSTONE AND STILLWATER RIVER VALLEYS...MAINLY IN THE
LIVINGSTON AND NYE AREAS.

MTZ065-030000-
/O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
842 AM MST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY.

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO
60 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE
DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO THE LIVINGSTON AREA.
VERY STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

$$

MTZ066-030000-
/O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
842 AM MST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY.

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBYZ 022209
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
309 PM MST FRI MAR 2 2007

.LOW PRESSURE WILL DEEPEN OVER SOUTHERN CANADA LATE TONIGHT AND
SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS
IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS...MAINLY IN
THE LIVINGSTON AND NYE AREAS.

MTZ065-030600-
/O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
309 PM MST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY.

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO
60 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE
DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO THE LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

$$

MTZ066-030600-
/O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
309 PM MST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY.

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBYZ 030602
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1102 PM MST FRI MAR 2 2007

.LOW PRESSURE WILL DEEPEN OVER SOUTHERN CANADA LATE TONIGHT AND
SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR STRONG WINDS
IN THE UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS...MAINLY IN
THE LIVINGSTON AND NYE AREAS.

MTZ065-031500-
/O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
1102 PM MST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY. 

SOUTHWEST WINDS WILL INCREASE TO 30 TO 45 MPH WITH GUSTS UP TO
60 MPH LATE TONIGHT. THESE STRONG WINDS WILL CONTINUE THROUGH THE
DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO THE LIVINGSTON. VERY
STRONG CROSS WINDS ARE EXPECTED IN THESE AREAS.

$$

MTZ066-031500-
/O.CON.KBYZ.WI.Y.0008.070303T0900Z-070304T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
1102 PM MST FRI MAR 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY. 

SOUTHWEST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH
GUSTS UP TO 60 MPH. THESE STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH THE DAY SATURDAY...BEFORE DECREASING SATURDAY EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBYZ 031031
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
331 AM MST SAT MAR 3 2007

.LOW PRESSURE ALONG THE FRONT RANGE WILL PRODUCE FAVORABLE
CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND
STILLWATER RIVER VALLEYS...MAINLY IN THE LIVINGSTON AND NYE
AREAS.

MTZ065-031900-
/O.CON.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
331 AM MST SAT MAR 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL
CONTINUE TODAY. AS OF 330 AM...GUSTS TO 53 MPH HAD BEEN NOTED IN THE
LIVINGSTON AREA. THE WINDS ARE EXPECTED TO DECREASE THIS EVENING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO THE LIVINGSTON. 

$$

MTZ066-031900-
/O.CON.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
331 AM MST SAT MAR 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS HAVE PICKED UP IN THE NYE AREA EARLY THIS MORNING
WITH GUSTS UP TO 50 MPH. THE WINDS WILL CONTINUE TO INCREASE... 
REACHING 30 TO 40 MPH WITH GUSTS UP TO 60 MPH THROUGH THE DAY. THE
WIND IS EXPECTED TO DECREASE THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER
RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE
EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH
SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF
FIDDLER CREEK ROAD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBYZ 031639
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
939 AM MST SAT MAR 3 2007

.LOW PRESSURE ALONG THE FRONT RANGE WILL PRODUCE FAVORABLE
CONDITIONS FOR STRONG WINDS IN THE UPPER YELLOWSTONE AND
STILLWATER RIVER VALLEYS.

MTZ065-040100-
/O.CON.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
939 AM MST SAT MAR 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS FROM 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE TODAY. THE WINDS WILL DIMINISH THIS EVENING.

WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT. DRIVERS OF HIGH
PROFILE VEHICLES SHOULD USE EXTRA CAUTION...PARTICULARLY ALONG
PORTIONS OF INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON.

$$

MTZ066-040100-
/O.CON.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
939 AM MST SAT MAR 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH THE DAY. THE WINDS WILL DIMINISH THIS EVENING.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KBYZ 032213
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
313 PM MST SAT MAR 3 2007


MTZ065-066-032315-
/O.CAN.KBYZ.WI.Y.0008.000000T0000Z-070304T0100Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
313 PM MST SAT MAR 3 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS WILL REMAIN BELOW ADVISORY CRITERIA THE REST OF
THE AFTERNOON AND NIGHT. EXPECT WIND SPEEDS OF 25 TO 40 MPH WITH
GUSTS TO 50 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:06 PM MST, 5 hours 4 minutes earlier.

Area forecast discussion, Mar 1, 10:06 PM MST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1006 PM MST THU MAR 1 2007

.SHORT TERM...VALID FOR FRI AND SAT...

UPDATE TO ZFP AND WRKAFP. BAND OF SNOW ON RADAR HAS BEEN FAIRLY
PERSISTENT OVER WESTERN BIG HORN COUNTY. CALLS TO SPOTTERS UNDER
THE BAND INDICATED SNOWFALL AMOUNTS WERE AROUND A HALF INCH. BAND
WAS DUE TO CONVERGENCE ALONG FRONTAL BOUNDARY AND LIFT FROM
APPROACHING SHORTWAVE. MODELS WERE A LITTLE TOO FAR W WITH THE
BEST OMEGA THIS EVENING. SPOTTY SNOW SHOWERS WERE ALSO OCCURRING
OVER E MT AND W MOUNTAINS PER OBSERVATIONS AND RADAR IMAGERY. THE
STRONG SHORTWAVE OVER W MT WILL CONTINUE PRODUCING SNOW SHOWERS
OVER THE W MOUNTAINS OVERNIGHT SO HIGH POPS IN GOOD SHAPE THERE.
AREAS OF LIGHT SNOW NW OF THE FORECAST AREA...AROUND GREAT
FALLS...WILL MOVE S INTO THE W ZONES OVERNIGHT SO WENT WITH 40
POPS WEST. INCREASED POPS IN VICINITY OF THE SNOW BAND OVER BIG
HORN AND SHERIDAN COUNTIES. STRONG LIFT WILL CONTINUE INTO FRI
MORNING OVER BIG HORNS. COMBINATION OF LIFT AND UNSTABLE AIRMASS
WILL BRING SEVERAL MORE INCHES OF SNOW TO THIS AREA THROUGH 18Z
FRI. AREA ALREADY RECEIVED 5-6 INCHES SINCE THU MORNING. EXTENDED
SNOW ADVISORY OVER BIG HORNS THROUGH 18Z FRI. LIFT WILL NOT BE
VERY STRONG OVER LOWER ELEVATIONS OF SHERIDAN COUNTY SO KEPT
AMOUNTS UNDER ADVISORY CRITERIA. KEPT 20-30 PERCENT POPS E WHERE
WEAK SHORTWAVE ENERGY WILL MOVE SOUTH ACROSS THE AREA PRODUCING
SPOTTY SNOW SHOWERS. LOWERED TEMPERATURES NE WHERE TEMPS WERE
APPROACHING FORECAST MINS. ARTHUR

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

UPPER RIDGE THAT SETTLES IN OVER THE AREA ON SUNDAY TO BE THE
DOMINANT WEATHER FEATURE IN THE EXTENDED THOUGH MODELS DIFFER
SLIGHTLY ON HOW STRONG THE RIDGE WILL BE THROUGH THE MIDDLE OF
NEXT WEEK. GFS MODEL PROVIDES A FLATTER RIDGE SOLUTION THAT THE
EUROPEAN MODEL WHICH ONLY RESULTS IN THE GFS INDICATING SLIGHTLY
COOLER TEMPERATURES THAN THE EUROPEAN. HAVE OPTED TO SIDE WITH THE
SLIGHTLY WARMER EUROPEAN AND CONTINUE TO LEAN ON FORECAST
TEMPERATURES ABOVE GUIDANCE FOR THE PERIOD AS THE GFS MODEL OVER
THE LAST SEVERAL RUNS HAS BEEN TRENDING TOWARD THE EUROPEAN MODEL
EARLY IN THE EXTENDED. STRONGER UPPER RIDGE THROUGH THE
PERIOD...OR FLATTENED FLOW WILL BOTH RESULT IN A MOSTLY DRY AIR
MASS BEING IN PLACE FOR MUCH OF THE EXTENDED. CONTINUED TREND OF
DRYING OUT THE EASTERN ZONES AND TRIMMED BACK POPS IN THE WESTERN
ZONES FROM MONDAY ON. MACZKO

&&

.AVIATION...

SNOW SHOWER ACTIVITY WILL CONTINUE ACROSS THE AREA OVERNIGHT. THE
CONVECTIVE NATURE OF THE SNOW SHOWERS IS RESULTING IN AREAS OF
MVFR CONDITIONS AND LOCALIZED IFR CONDITIONS BENEATH THE
STRONGEST SHOWERS. WITH THE SHOWER ACTIVITY ALIGNED IN BANDS FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA AND FOCUSING ON THE PRYOR
AND BIG HORN MOUNTAINS...EXPECT MOUNTAIN OBSCURATION TO REMAIN
OVERNIGHT. MOUNTAINS WILL ALSO BE FREQUENTLY OBSCURED OVERNIGHT
IN THE BEARTOOTH...ABSAROKA AND CRAZY MOUNTAINS AS LINGERING
LIGHTER SNOW SHOWER ACTIVITY CONTINUES THERE OVERNIGHT AND EARLY
FRIDAY. CARPENTER

&&

.PRELIMINARY POINT TEMP/POPS...

    FRI     SAT     SUN     MON     TUE     WED     THU
-----------------------------------------------------------
BIL 016/031 021/045 030/052 034/050 033/053 031/051 028/049
    62/J    00/B    00/B    00/B    00/B    02/R    21/B
LVM 006/028 019/042 031/049 033/051 030/049 030/047 028/048
    70/B    00/N    00/B    01/B    22/R    22/R    22/R
HDN 015/031 015/045 024/052 028/051 027/054 026/052 026/052
    63/J    00/B    00/B    00/B    00/B    00/B    00/B
MLS 016/028 012/038 023/045 025/045 027/048 026/048 027/047
    23/J    00/B    00/B    00/B    00/B    00/B    00/B
4BQ 015/030 015/043 022/051 026/050 026/051 027/055 030/049
    43/J    00/B    00/B    00/B    00/B    00/B    00/B
BHK 012/023 012/037 020/044 021/043 024/046 024/044 024/045
    23/J    20/B    00/B    00/B    00/B    01/B    10/B
SHR 016/028 014/043 023/050 023/050 025/049 027/052 025/049
    73/J    00/B    00/B    00/B    00/B    00/B    00/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...SNOW ADVISORY IN EFFECT UNTIL 11 AM MST FRIDAY FOR ZONE 98.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Mar 1, 10:29 PM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
1029 PM MST THU MAR 1 2007

MTZ028>042-056>058-063>068-WYZ098-099-030530-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
1029 PM MST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TONIGHT AND FRIDAY
SNOW SHOWERS WILL MOVE ACROSS MUCH OF SOUTH CENTRAL MONTANA AND
NORTH CENTRAL WYOMING TONIGHT. SOME OF THE SNOW SHOWERS WILL
PRODUCE MODERATE TO HEAVY SNOW OVER SOUTHERN AREAS. MOST LOCATIONS
SHOULD EXPECT LESS THAN AN INCH OF SNOW ACCUMULATION FROM SNOW
SHOWERS TONIGHT. HOWEVER...A BAND OF HEAVIER SNOW OVER BIG HORN
AND SHERIDAN COUNTIES WILL PRODUCE UP TO TWO INCHES OF SNOW. A FEW
AREAS ALONG THE EASTERN SLOPES OF THE BIG HORNS WILL HAVE LOCALLY
HIGHER AMOUNTS.

HEAVIER SNOW IS ALSO EXPECTED TO OCCUR IN THE BIG HORN MOUNTAINS
IN NORTH CENTRAL WYOMING TONIGHT AND FRIDAY...WHERE TOTAL SNOW
ACCUMULATIONS OF 10 TO 12 INCHES OF SNOW WILL BE POSSIBLE BY LATE
FRIDAY MORNING.

GUSTY SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED TO DEVELOP EARLY FRIDAY NIGHT IN THE LIVINGSTON AREA AND
THE BEARTOOTH FOOTHILLS...INCLUDING NYE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY
GUSTY SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE SATURDAY MORNING IN THE LIVINGSTON AREA AND THE
BEARTOOTH FOOTHILLS...INCLUDING NYE. THESE WINDS ARE EXPECTED TO
DECREASE IN THESE AREAS BY LATE SATURDAY AFTERNOON...THOUGH GUSTY
WINDS WILL CONTINUE THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 8:34 AM MSTSnow and Blowing Snow AdvisoryBYZCarter, Fallon14 hr

Nearby

Wind Advisories in Montana, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.